Bank liability structure, FDIC loss, and time to failure:a quantile regression approach

Schaeck, Klaus (2008) Bank liability structure, FDIC loss, and time to failure:a quantile regression approach. Journal of Financial Services Research, 33 (3). pp. 163-179. ISSN 0920-8550

Full text not available from this repository.

Abstract

Deposit insurers are particularly concerned about high-cost failures. When the factors driving such failures differ systematically from the determinants of low- and moderate-cost failures, a new estimation technique is required. Using a sample of more than 1,000 bank failures in the U.S. between 1984 and 2003, I present a quantile regression approach that illustrates the sensitivity of the dollar value of losses in different quantiles to my explanatory variables. These findings suggest that reliance on standard econometric techniques results in misleading inferences, and that losses are not homogeneously driven by the same factors across the quantiles. I also find that liability composition affects time to failure.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Financial Services Research
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1400/1402
Subjects:
ID Code:
73657
Deposited By:
Deposited On:
18 Jun 2015 05:39
Refereed?:
Yes
Published?:
Published
Last Modified:
11 Jun 2020 03:39